Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 112, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2012, 1:37 PM CDT for Stewart County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2012, 1:37 PM CDT (18:37 UTC)
- Expired
- Apr 5, 2012, 1:55 PM CDT
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS54 KOHX 051837
SVROHX
TNC161-051930-
/O.NEW.KOHX.SV.W.0112.120405T1837Z-120405T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
137 PM CDT THU APR 5 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 230 PM CDT
* AT 133 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THE STORM WAS NEAR TENNESSEE RIDGE...MOVING NORTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM THURSDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3663 8785 3641 8767 3633 8782 3644 8806
3649 8806
TIME...MOT...LOC 1837Z 129DEG 12KT 3640 8783
$$
TB121 follow-up statement
397
WWUS54 KOHX 051855
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT THU APR 5 2012
TNC161-051905-
/O.CAN.KOHX.SV.W.0112.000000T0000Z-120405T1930Z/
STEWART TN-
155 PM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR STEWART COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL..UP TO NICKEL SIZE...IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3663 8785 3641 8767 3633 8782 3644 8806
3649 8806
TIME...MOT...LOC 1855Z 129DEG 12KT 3642 8790
$$
TB12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:51 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 5, 12:51 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1251 PM CDT THU APR 5 2012 .UPDATE... 18Z TAF DISCUSSION. && .AVIATION... COLD FRONT HAS MOVED JUST SOUTH OF CKV ATTM...WITH SCATTERED THUNDERSTORMS NOW DEVELOPING IN ADVANCE OF UPPER LOW MOVING EASTWARD TOWARDS THE MID STATE. WILL CONTINUE VCTS AND TEMPO GROUPS FOR TSRA AT ALL AIRPORTS THIS AFTERNOON/EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE HAIL AT THE AIRPORTS. GENERALLY VFR CONDITIONS ANTICIPATED...BUT LOW CIGS/VIS NOTED AT CKV WILL CONTINUE FOR A FEW MORE HOURS. PRECIP TO DIMINISH BY 03Z WILL SKIES CLEARING OVERNIGHT WITH NORTHEAST WINDS. && .PREV DISCUSSION... /ISSUED 1028 AM CDT THU APR 5 2012/ UPDATE... LATEST SURFACE OBSERVATIONS SHOW COLD FRONT ALONG THE KY/TN BORDER...WHILE VISIBLE SATELLITE IMAGERY SHOWS WIDESPREAD MID TO HIGH LEVEL CLOUD COVER ACROSS THE MID STATE THIS MORNING. RADAR ALSO INDICATES A FEW SHOWERS NOW OVER SOUTHERN ZONES. DESPITE THE CLOUD COVER...TEMPERATURES ALREADY NEARING FORECAST HIGH TEMPERATURES FOR TODAY AND WITH FRONT STILL JUST NORTH OF THE CWA HAVE RAISED HIGHS UP SEVERAL DEGREES ACROSS THE BOARD. WATER VAPOR IMAGERY SHOWS UPPER LEVEL LOW NEARING MEMPHIS WITH SCATTERED SHOWERS AND THUNDERSTORMS NOW DEVELOPING JUST AHEAD OF THE SYSTEM. AS COLD POOL ALOFT ASSOCIATED WITH UPPER LOW CONTINUES SPREADING INTO MIDDLE TENNESSEE AND COLD FRONT SAGS SLOWLY SOUTHWARD...ADDITIONAL AND FAIRLY WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED BY AFTERNOON WITH ACTIVITY CONTINUING INTO THE EVENING HOURS BEFORE DIMINISHING. COLD TEMPERATURES ALOFT WITH 500MB TEMPS NEARING -20C...MODERATE CAPE...AND LOW WET BULB ZERO HEIGHTS CONTINUE TO SUGGEST A FEW STORMS MAY REACH SEVERE LEVELS...WITH HAIL THE BIGGEST THREAT AND A LESSER THREAT FOR DAMAGING WINDS. PREV DISCUSSION... /ISSUED 517 AM CDT THU APR 5 2012/ AVIATION 12Z DISCUSSION... COLD FRONT WILL SETTLE SOUTHWARD ACROSS THE AREA THIS AFTERNOON. WITH MOISTURE AND INSTABILITY ON THE INCREASE...SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP MAINLY AFT 18Z. THEN...THE AXIS OF THE ASSOCIATED UPPER LEVEL LOW WILL MOVE ACROSS THE AREA THIS EVENING...KEEPING THE CLOUDS AROUND THROUGH 06Z. SKIES TO CLEAR THEREAFTER. PREV DISCUSSION... /ISSUED 319 AM CDT THU APR 5 2012/ DISCUSSION... WEAK FRONTAL BOUNDARY REMAINS STALLED JUST NORTH OF THE BORDER THIS MORNING...WITH WEAK UPPER RIDGE JUST EAST AND SHORTWAVE IN THE MS RIVER VALLEY. DEEPEST MOISTURE THIS MORNING NOW WORKING NORTH AND EAST OF THE CWA...PRETTY MUCH NORTH OF THE SFC/LL BOUNDARY. A FEW LATE NIGHT STORMS DID POP UP ACROSS OUR NORTHEAST BUT HAVE SINCE MOVED OUT. SHWRS/STORMS LAST TWO DAYS REALLY QUITE SCARCE BUT TODAY AND THIS EVE SHOULD BE BIT DIFFERENT. CLOSED UPPER LOWS CURRENTLY NEARING NORTHWEST AR EXPECTED TO TRACK EAST-SOUTHEAST...CLIPPING THE CWA TOWARD EVENING BEFORE HEADING INTO CENTRAL GA TOWARD 06Z. ADDITIONALLY...COLD FRONT AHEAD OF LOW WILL MOVE ACROSS THE CWA LATER THIS MORNING/AFTERNOON. DEEPER MOISTURE AND CAPE/INSTABILITY SHOULD BE READILY AVAILABLE BUT LOW-LEVEL SHEAR WEAK. FEW STORMS COULD GO SEVERE TODAY PRODUCING MAINLY LARGE HAIL HOWEVER WITH COLD POOL ALOFT. BEHIND EXITING UPPER LOWS LATE TONIGHT...DRYING WILL COMMENCE AS WELL AS A PRETTY UNEVENTFUL EXTENDED PERIOD. UPPER RIDGE BUILDS IN LATE FRI...THEN PASSES QUICKLY SAT NIGHT. WEAK FRONT WILL SWING BY ON SUN...WITH MAYBE A ROUGE STORM OR TWO BUT LITTLE MORE. CWA THEN MOVES INTO A COOLER PATTERN EARLY/MID WEEK AS UPPER LOWS/TROUGHS REMAIN IN THE EAST. NORTHWEST FLOW ALOFT REGIME COULD BRING ISOLATED SHOWERS DOWN ACROSS PARTS OF THE AREA MON NIGHT/TUE BUT OVERALL VERY LITTLE IMPACT EXPECTED. GFS LEANING TOWARD SOMETHING MORE SIGNIFICANT LATE IN THE WEEK BUT OTHER MEDIUM RANGERS NOT FOLLOWING SUIT. WILL LEAVE PCPN OUT AT THIS TIME. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 55
Hazardous weather outlook, Apr 5, 4:08 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CDT THU APR 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 408 AM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TODAY AND EARLY TONIGHT. A COLD FRONT AND AN UPPER LOW CROSSING THE REGION WILL SET OFF NUMEROUS THUNDERSTORMS. ISOLATED STORMS MAY PRODUCE LARGE HAIL...AND POSSIBLY DAMAGING WIND... ESPECIALLY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, Apr 5, 12:48 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1248 PM CDT THU APR 5 2012 TNZ005-006-051830- MONTGOMERY-STEWART- 1248 PM CDT THU APR 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART COUNTIES... AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF DOVER...MOVING NORTHEAST AT 5 MPH. PEOPLE IN EASTERN STEWART AND WESTERN MONTGOMERY COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LAT...LON 3654 8741 3636 8759 3644 8785 3661 8781 BW
Local storm report, Apr 5, 1:04 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL WHITE BLUFF 36.11N 87.21W
04/05/2012 E0.75 INCH DICKSON TN TRAINED SPOTTER
MARBLE TO PENNY SIZE HAIL REPORTED
&&
SHAMBURGERSpecial weather statement, Apr 5, 1:05 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
105 PM CDT THU APR 5 2012
TNZ023-025-026-051845-
CHEATHAM-DICKSON-HOUSTON-
105 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON AND HOUSTON
COUNTIES...
AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WHITE BLUFF...OR 10 MILES SOUTHWEST OF
ASHLAND CITY...MOVING NORTHEAST AT 10 MPH.
PEOPLE IN CENTRAL CHEATHAM...EASTERN HOUSTON AND NORTHERN DICKSON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3632 8735 3632 8732 3631 8730 3632 8729
3632 8717 3634 8713 3623 8706 3607 8710
3610 8735 3614 8755 3616 8756 3634 8756
BWSpecial weather statement, Apr 5, 1:24 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CDT THU APR 5 2012
TNZ060-061-094-095-051930-
GILES-LAWRENCE-MARSHALL-MAURY-
124 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...MARSHALL AND
MAURY COUNTIES...
AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTHWEST OF
PULASKI...MOVING NORTHEAST AT 15 MPH.
PEOPLE IN EASTERN MAURY...GILES...MARSHALL AND NORTHEASTERN LAWRENCE
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3525 8736 3577 8701 3570 8678 3568 8665
3559 8665 3558 8666 3558 8664 3555 8666
3544 8667 3533 8659 3531 8667 3525 8675
3526 8682 3517 8683 3505 8703
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 12:48 PM CDT | Special Weather Statement | OHX | Stewart | 42 min |
| Apr 5, 1:05 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 40 min |
| Apr 5, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 29 min |
| Apr 5, 1:24 PM CDT | Special Weather Statement | OHX | Giles, Marshall, Maury | 66 min |
| Apr 5, 1:53 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Stewart | 67 min |
| Apr 5, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 28 min |
| Apr 5, 2:14 PM CDT | Special Weather Statement | OHX | Rutherford | 61 min |
| Apr 5, 2:23 PM CDT | Special Weather Statement | OHX | Houston | 37 min |
| Apr 5, 2:28 PM CDT | Special Weather Statement | OHX | Williamson | 47 min |
| Apr 5, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Davidson, Marshall, Rutherford, Williamson | 28 min |
| Apr 5, 2:36 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 39 min |
| Apr 5, 2:48 PM CDT | Special Weather Statement | OHX | Hickman | 42 min |
| Apr 5, 3:07 PM CDT | Special Weather Statement | OHX | Montgomery | 23 min |
| Apr 5, 3:15 PM CDT | Special Weather Statement | OHX | Houston | 45 min |
| Apr 5, 3:17 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 43 min |
| Apr 5, 3:24 PM CDT | Areal Flood Advisory | OHX | Williamson | 3 hr |
| Apr 5, 3:53 PM CDT | Special Weather Statement | OHX | Cannon, Davidson, Rutherford, Williamson, Wilson | 52 min |
| Apr 5, 3:59 PM CDT | Special Weather Statement | OHX | Cumberland | 31 min |
| Apr 5, 4:29 PM CDT | Special Weather Statement | OHX | Cumberland | 31 min |
| Apr 5, 5:00 PM CDT | Special Weather Statement | OHX | Cumberland | |
| Apr 5, 5:02 PM CDT | Areal Flood Advisory | OHX | Cumberland | 3 hr |
| Apr 5, 5:05 PM CDT | Special Weather Statement | OHX | Cumberland | 25 min |
| Apr 5, 5:18 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.